Alert archive / Maine / Frost Advisories in 2016
Frost Advisory 4, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at Oct 3, 2016, 6:19 PM EDT for Penobscot County, Piscataquis County, Washington County, Maine. It took effect at Oct 4, 2016, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2016, 6:19 PM EDT (22:19 UTC)
- In effect from
- Oct 4, 2016, 2:00 AM EDT
- Expired
- Oct 4, 2016, 7:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 90 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 10.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123 WWUS71 KCAR 032219 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 619 PM EDT MON OCT 3 2016 MEZ011-031-032-040800- /O.NEW.KCAR.FR.Y.0004.161004T0600Z-161004T1100Z/ CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 619 PM EDT MON OCT 3 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY. * TEMPERATURES...IN THE MID 30S. SOME SHELTERED LOCATIONS COULD DROP INTO THE LOWER 30S. * TIMING...OVERNIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NORCROSS
1 follow-up statement
190 WWUS71 KCAR 040251 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1051 PM EDT MON OCT 3 2016 MEZ011-031-032-041100- /O.CON.KCAR.FR.Y.0004.161004T0600Z-161004T1100Z/ CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 1051 PM EDT MON OCT 3 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY... * TEMPERATURES...IN THE MID 30S. SOME SHELTERED LOCATIONS COULD DROP INTO THE LOWER 30S. * TIMING...OVERNIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NORCROSS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Oct 3, 3:05 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Oct 3, 3:05 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Caribou ME 305 PM EDT Mon Oct 3 2016 .SYNOPSIS... A large ridge of high pressure will build over the northeast today and tonight and remain across the northeast through the end of the week. && .NEAR TERM /THROUGH TUESDAY/... High pressure will continue to build down from the north tonight pushing clearing south across the area. By midnight, all of the region except some southwestern spots should be clear. High pressure will crest over the area late tonight bringing calm conditions. The calm air and clear skies will allow valley fog to form late at night which will last until mid morning over may spots. Tuesday will then feature plenty of sunshine with highs near 60 across the area as high pressure on the surface and ridging aloft builds across the region. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... High pressure Tuesday night through Thursday persists, with warmer than average days but cool nights thanks to good radiational cooling because of the light winds. Gradual warming of airmass from Tuesday night through Thursday. Mostly clear skies with no chance of precipitation. Patchy early morning fog either morning. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Fair weather will continue Thursday night through Friday as high pressure moves east of the region. Clouds will start to increase on Saturday as all eyes turn toward Matthew. Have followed the super blend model guidance for the upcoming weekend weather. Expect the chance of rain Saturday night and Sunday in association with an approaching trof from the west and Matthew approaching from the south. Drier and much cooler weather will follow the system for early next week. Temperatures will be above seasonal levels Friday and Saturday and then turn much cooler by early next week. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... NEAR TERM: VFR conditions are expected across the area today and tonight with the exception of some valley fog late tonight into early Tuesday morning. The fog may result in IFR conditions in a few sites, especially across the north early Tuesday morning. SHORT TERM: VFR other than patchy valley fog any early morning. && .MARINE... NEAR TERM: Winds and seas will be below SCA tonight and Tuesday as high pressure builds over. SHORT TERM: Quiet conditions with winds and seas below small craft. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Bloomer Short Term...Foisy Long Term...Duda Aviation...Bloomer/Foisy Marine...Bloomer/Foisy
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.